Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 8, 2018, 3:21 AM CDT for Harper County, Woods County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 3:21 AM CDT (08:21 UTC)
- Expired
- Aug 8, 2018, 4:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
Counties Harper County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 91 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.1
The text
As transmitted.
541
WWUS84 KOUN 080821
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 AM CDT WED AUG 8 2018
OKZ004-005-010-080900-
Woodward OK-Harper OK-Woods OK-
321 AM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward...eastern
Harper and northern Woods Counties Until 400 AM CDT....
AT 317 AM CDT, strong thunderstorms were along a line extending from
8 miles north of Buffalo to 8 miles northwest of Freedom to 12 miles
northwest of Alva, moving south at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Buffalo, Freedom, Alabaster Caverns State Park, Selman, Avard and
Camp Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9879 3666 9867 3658 9925 3676 9973
3700 9966
TIME...MOT...LOC 0817Z 344DEG 13KT 3696 9965 3683 9925 3691 9885
$$
03What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:28 AM CDT, 53 minutes earlier.
Area forecast discussion, Aug 8, 2:28 AM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Norman OK 228 AM CDT Wed Aug 8 2018 .DISCUSSION... The primary forecast issue is the chance of showers/storms the next 36 hours with the potential of localized flooding this morning. A shortwave trough is approaching from the west this morning. Ahead of the wave, a strengthening low-level jet and attendant isentropic ascent has resulted in showers/storms developing along a northwest to southeast corridor from northwest Oklahoma to central Oklahoma. Training thunderstorms along this line may result in localized flooding--especially in any urban areas. Therefore, a Flood Watch was issued for this morning. Some flooding will be a concern for this morning's commute. Showers/storms are expected to gradually move south-southeastward through the morning and early afternoon hours. After this complex of thunderstorms passes by, most locations will likely experience a break in precipitation. For tonight, another shortwave trough is expected to approach from the north with additional showers/storms developing within a corridor of isentropic ascent ahead of the wave. There still remains some uncertainty where the greatest chance of showers/storms will be located tonight. Currently, the greatest ascent appears to be on the nose of a low-level jet across southwest Oklahoma and adjacent parts of north Texas (farther south than this morning). This area seems to be preferred by many convective-allowing models as well. For Thursday afternoon and Friday, most locations should be dry; however, showers/storms will be possible near the Red River and north Texas. Some showers/storms could even impact western Oklahoma by Friday. Toward the weekend into early next week, an unsettled pattern is still expected across the Southern Plains. Both the ECMWF and GFS continue to indicate the presence of a closed upper-level low with high moisture/precipitable water values. The 08/00Z GFS has widespread 1.5 to 2.0+" precipitable water values by Sunday. Consequently, there a daily chance of showers/storms with cooler than average temperatures. Heavy rainfall/flooding may be an issue in this period as well. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 70 89 69 / 80 40 10 10 Hobart OK 90 70 90 70 / 40 50 20 10 Wichita Falls TX 98 72 92 72 / 40 70 30 30 Gage OK 88 67 90 67 / 30 30 10 10 Ponca City OK 87 68 92 69 / 30 20 10 10 Durant OK 93 72 88 71 / 70 70 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/10
Hazardous weather outlook, Aug 7, 8:23 PM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 823 PM CDT Tue Aug 7 2018 OKZ004>048-050>052-TXZ083>090-090130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 823 PM CDT Tue Aug 7 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Scattered showers and thunderstorms will continue to develop and move across portions of southern Oklahoma this evening. Gusty winds, frequent lightning, and heavy rain will be the main concerns with these storms. Additional storms will be possible across portions of Oklahoma and western north Texas overnight into Wednesday morning, mainly toward and after midnight. A few of these storms could become strong producing gusty winds. Heavy rain and cloud to ground lightning will also be concerns overnight into Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorms will be possible across most of the area Wednesday and Thursday. The highest chances for thunderstorms are expected early Wednesday morning, and late Wednesday night into early Thursday morning. A few strong to severe storms will be possible Wednesday across southwest Oklahoma and portions of western north Texas, with a threat of damaging wind gusts. At least a low chance for thunderstorms will continue through Sunday, especially across the southern half of Oklahoma and adjacent parts of north Texas. .Heavy Rainfall... Heavy rainfall will be possible across the northern two-thirds of Oklahoma Wednesday morning, and then again Wednesday night into early Thursday morning across the southern two thirds of Oklahoma. Excessive rainfall may lead to localized flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 8, 2:23 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 223 AM CDT WED AUG 8 2018 OKZ024-025-080815- Oklahoma OK-Canadian OK- 223 AM CDT WED AUG 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Oklahoma and northeastern Canadian Counties Until 315 AM CDT.... AT 218 AM CDT, a strong thunderstorm was located near Piedmont, moving south at 15 MPH. HAZARDS INCLUDE... Hail up to the size of dimes... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Northwestern Oklahoma City, Yukon, Bethany, Warr Acres, The Village, Piedmont, Nichols Hills, Woodlawn Park, Richland, Wiley Post Airport and The Fairgrounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3547 9750 3547 9783 3573 9783 3573 9762 TIME...MOT...LOC 0718Z 340DEG 11KT 3565 9770 03
Special weather statement, Aug 8, 2:26 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
226 AM CDT WED AUG 8 2018
OKZ005-080815-
Woods OK-
226 AM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woods County Until
315 AM CDT....
AT 223 AM CDT, a strong thunderstorm was located near Avard, moving
southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of pennies...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Alva, Waynoka, Dacoma, Avard and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3679 9867 3663 9854 3648 9854 3642 9867
3652 9888 3679 9894
TIME...MOT...LOC 0723Z 334DEG 14KT 3667 9878
03Special weather statement, Aug 8, 2:43 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
243 AM CDT WED AUG 8 2018
OKZ028-029-080815-
Cleveland OK-McClain OK-
243 AM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cleveland and south
central McClain Counties Until 315 AM CDT....
AT 242 AM CDT, a strong thunderstorm was located near Noble, moving
southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Southeastern Norman, Purcell, Noble, Slaughterville, Lexington,
Goldsby and Etowah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3496 9735 3516 9750 3524 9739 3511 9714
3502 9714 3502 9715
TIME...MOT...LOC 0742Z 311DEG 17KT 3516 9738
03Special weather statement, Aug 8, 3:14 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 314 AM CDT WED AUG 8 2018 OKZ029-030-080845- Pottawatomie OK-Cleveland OK- 314 AM CDT WED AUG 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie and east central Cleveland Counties Until 345 AM CDT.... AT 310 AM CDT, a strong thunderstorm was located near Tribbey, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3506 9729 3520 9728 3520 9696 3494 9697 TIME...MOT...LOC 0810Z 279DEG 15KT 3510 9709 03
Special weather statement, Aug 8, 3:16 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
316 AM CDT WED AUG 8 2018
OKZ029-080845-
Cleveland OK-
316 AM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR northern Cleveland County Until
345 AM CDT....
AT 315 AM CDT, a strong thunderstorm was located over northwestern
Norman, moving southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Southern Oklahoma City, Norman, Moore, Noble and western Lake
Thunderbird.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3513 9740 3515 9741 3521 9752 3531 9757
3538 9744 3528 9722
TIME...MOT...LOC 0815Z 305DEG 16KT 3529 9744
03Special weather statement, Aug 8, 3:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 AM CDT WED AUG 8 2018
OKZ004-005-010-080900-
Woodward OK-Harper OK-Woods OK-
321 AM CDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward...eastern
Harper and northern Woods Counties Until 400 AM CDT....
AT 317 AM CDT, strong thunderstorms were along a line extending from
8 miles north of Buffalo to 8 miles northwest of Freedom to 12 miles
northwest of Alva, moving south at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Buffalo, Freedom, Alabaster Caverns State Park, Selman, Avard and
Camp Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9879 3666 9867 3658 9925 3676 9973
3700 9966
TIME...MOT...LOC 0817Z 344DEG 13KT 3696 9965 3683 9925 3691 9885
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:17 PM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Aug 7, 7:31 PM CDT | Special Weather Statement | OUN | Seminole | 29 min |
| Aug 7, 7:49 PM CDT | Special Weather Statement | OUN | Pontotoc | 26 min |
| Aug 7, 8:17 PM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Aug 7, 8:38 PM CDT | Special Weather Statement | OUN | Johnston | 22 min |
| Aug 7, 9:45 PM CDT | Special Weather Statement | OUN | Marshall | 30 min |
| Aug 8, 2:03 AM CDT | Special Weather Statement | OUN | Pottawatomie | 42 min |
| Aug 8, 2:15 AM CDT | Flood Watch | OUN | Blaine, Canadian, Cleveland, Garfield, Kingfisher, Lincoln and 5 more | 9 hr |
| Aug 8, 2:17 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Aug 8, 2:23 AM CDT | Special Weather Statement | OUN | Oklahoma | 52 min |
| Aug 8, 2:26 AM CDT | Special Weather Statement | OUN | Woods | 49 min |
| Aug 8, 2:32 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 22 min |
| Aug 8, 2:38 AM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Aug 8, 2:39 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 51 min |
| Aug 8, 2:43 AM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Aug 8, 3:01 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher | 6 hr |
| Aug 8, 3:13 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 47 min |
| Aug 8, 3:14 AM CDT | Special Weather Statement | OUN | Pottawatomie | 31 min |
| Aug 8, 3:16 AM CDT | Special Weather Statement | OUN | Cleveland | 29 min |
| Aug 8, 3:27 AM CDT | Special Weather Statement | OUN | Major | 48 min |
| Aug 8, 3:46 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 6 hr |
| Aug 8, 3:54 AM CDT | Special Weather Statement | OUN | Major | 51 min |
| Aug 8, 3:56 AM CDT | Special Weather Statement | OUN | Woods, Woodward | 49 min |
| Aug 8, 4:06 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 54 min |
| Aug 8, 4:28 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Aug 8, 4:42 AM CDT | Flash Flood Warning | OUN | Cleveland | 3 hr |
| Aug 8, 4:56 AM CDT | Areal Flood Advisory | OUN | Blaine, Dewey, Garfield, Kingfisher, Major | 3 hr |
| Aug 8, 5:07 AM CDT | Special Weather Statement | OUN | Cleveland | 23 min |
| Aug 8, 5:14 AM CDT | Special Weather Statement | OUN | Blaine, Canadian, Kingfisher, Logan, Oklahoma | 61 min |
| Aug 8, 5:21 AM CDT | Areal Flood Advisory | OUN | Cleveland, Pottawatomie | 3 hr |
| Aug 8, 5:46 AM CDT | Special Weather Statement | OUN | Pottawatomie | 44 min |
| Aug 8, 5:50 AM CDT | Special Weather Statement | OUN | Ellis, Harper, Woods, Woodward | 55 min |
| Aug 8, 5:54 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Dewey, Kingfisher | 3 hr |
| Aug 8, 6:10 AM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Aug 8, 6:20 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Aug 8, 6:24 AM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woods, Woodward | 3 hr |
| Aug 8, 6:34 AM CDT | Special Weather Statement | OUN | Hughes | 26 min |
| Aug 8, 7:20 AM CDT | Special Weather Statement | OUN | Carter | 25 min |
| Aug 8, 7:31 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 3 hr |
| Aug 8, 7:41 AM CDT | Areal Flood Advisory | OUN | Coal | 3 hr |
| Aug 8, 7:47 AM CDT | Special Weather Statement | OUN | Coal | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.